Virginia, 2006

Damaging Wind in Virginia, April 2, 2006

April 2, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 2, 2:53 PM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 2, 2:53 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
353 PM EDT SUN APR 2 2006

.SHORT TERM (TONIGHT AND AND MONDAY)...A COLD FORT WILL MOVE ACROSS
THE AREA LATE TONIGHT INTO MONDAY MORNING.  AHEAD OF THIS
FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
MRX CWA.  AN ADDITIONAL ROUND OF STROM ARE EXPECT TO PUSH THOUGH
OVERNIGHT.  SOME OF THE STORMS MAY BECOME QUITE STRONG...POSSIBLY
EVEN SEVERE.  THE FRONT WILL EXIT THE AREA MONDAY AFTERNOON WITH
DRIER AIR MOVING IN BEHIND.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE BUILDS IN
AND DOMINATES AREA WEATHER TUESDAY AND WEDNESDAY.  CONFIDENCE IS LOW
ON TIMING AND TRACK OF A LOW MOVING INTO THE AREA DURING THE END OF
THE WEEK.  WILL KEEP 20 TO 30 POPS GOING FOR THURSDAY THROUGH
SATURDAY FOR THIS.  A RETURN TO DRY CONDITIONS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  72  41  67 /  70  40  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  59  70  40  64 /  70  60  10   0
OAK RIDGE, TN                       58  70  39  64 /  70  50  10   0
TRI CITIES AIRPORT, TN              54  68  37  61 /  60  60  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Apr 2, 4:14 AM EST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EDT SUN APR 2 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS
AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY
LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 2, 6:24 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/02/2006                   SCOTT              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
            SHERIFFS OFFICE.

0715 PM     HAIL             JELLICO                 36.58N 84.13W
04/02/2006  E0.88 INCH       CAMPBELL           TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.

&&

MEP

The radar

The Knoxville radar (KMRX), 74 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
April 2, 7:20 PM EST to 7:50 PM EST
Where
Lee County, Stickleyville
Measured
60 kt (69 mph) estimated gust
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
36.700, -82.900

A few trees down near Stickleyville

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501248.